Osaka Journal of Mathematics

Feller evolution families and parabolic equations with form-bounded vector fields

Damir Kinzebulatov

Full-text: Open access


We show that the weak solutions of parabolic equation $\partial_t u - \Delta u + b(t,x) \cdot \nabla u=0$, $(t,x) \in (0,\infty) \times \mathbb R^d$, $d \geqslant 3$, for $b(t,x)$ in a wide class of time-dependent vector fields capturing critical order singularities, constitute a Feller evolution family and, thus, determine a Feller process. Our proof uses an a priori estimate on the $L^p$-norm of the gradient of solution in terms of the $L^q$-norm of the gradient of initial function, and an iterative procedure that moves the problem of convergence in $L^\infty$ to $L^p$.

Article information

Osaka J. Math., Volume 54, Number 3 (2017), 499-516.

First available in Project Euclid: 7 August 2017

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K10: Second-order parabolic equations 60G12: General second-order processes


Kinzebulatov, Damir. Feller evolution families and parabolic equations with form-bounded vector fields. Osaka J. Math. 54 (2017), no. 3, 499--516.

Export citation


  • A. Gulisashvili and J.A. van Casteren: Non-autonomous Kato Classes and Feynman-Kac Propagators, World Scientific, 2006.
  • D. Kinzebulatov: A new approach to the $L^p$-theory of $-\Delta + b\cdot\nabla$, and its applications to Feller processes with general drifts, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), Vol. XVII (2017), 685–711.
  • V.F. Kovalenko, M.A. Perelmuter and Yu. A. Semenov: Schrödinger operators with ${L^{l/2}_{W}}( \mathbb R^{l})$-potentials, J. Math. Phys. 22 (1981), 1033-1044.
  • V.F. Kovalenko and Yu. A. Semenov: $C_0$-semigroups in $L^p(\mathbb R^d)$ and $C_\infty(\mathbb R^d)$ spaces generated by differential expression $\Delta+b\cdot\nabla$, Teor. Veroyatnost. i Primenen 35 (1990), 449-458 (Russian); translation in Theory Probab. Appl. 35 (1990), 443–453.
  • N.V. Krylov and M. Röckner: Strong solutions of stochastic equations with singular time dependent drift, Probab. Theory Related Fields 131 (2005), 154–196.
  • Yu. A. Semenov: Regularity theorems for parabolic equations, J. Funct. Anal. 231 (2006), 375–417.
  • Qi S. Zhang: Gaussian bounds for the fundamental solutions of $\nabla ( A \nabla u ) + B \nabla u - u_t = 0$, Manuscripta Math. 93 (1997), 381–390.